0
RESEARCH PAPERS

Behavior of Dynamical Systems Governed by a Simple Nonlinear Difference Equation

[+] Author and Article Information
C. S. Hsu, H. C. Yee

Department of Mechanical Engineering, University of California, Berkeley, Calif.

J. Appl. Mech 42(4), 870-876 (Dec 01, 1975) (7 pages) doi:10.1115/1.3423722 History: Received April 01, 1975; Online July 12, 2010

Abstract

Many dynamical systems and mechanics problems are governed by nonlinear difference equations. These equations have also been used increasingly to model problems in population dynamics, economics, and ecology. In this paper we study systems governed by the nonlinear difference equation (4). The locally asymptotically stable periodic solutions are investigated and the global behavior of the system for different values of the system parameter and for different initial conditions is examined. Although the equation is a simple one, the general pattern of its solution is surprisingly complex and seems to have implications in many fields.

Copyright © 1975 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In